RRI Digital Repository >
06. Soft Condensed Matter >
Research Papers (SCM) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/2336

Title: On some topological solitons in ferronematics
Authors: Sunil Kumar, P.B.
Ranganath, G.S.
Keywords: Topological defects
defect instability
Issue Date: Feb-1991
Publisher: Gordon and Breach Science Publishers.
Citation: Molecular Crystals and Liquid Crystals, 1991, Vol.196 , p27-37
Abstract: We have considered the structure and energetics of planar and linear soliton states in Ferronematics in a magnetic field. The 2b.pi planar soliton in a ferronematic with positive diamagnetic anisotropy becomes unstable above a threshold field, splitting into two b.pi planar solitons. When diamagnetic anisotropy is negative, we get the classical linear soliton below a threshold field. This becomes unstable above the threshold field leading to two new types of linear solitons. The structures of these solitons appears to be very sensitive to elastic anisotropy. An extension of this to nematics having solute molecules has also been considered.
Description: Restricted Access.
URI: http://hdl.handle.net/2289/2336
ISSN: 1058-725X
Alternative Location: http://dx.doi.org/10.1080/00268949108029684
Copyright: 1991 OPA (Overseas Publishers Association) N.V.
Appears in Collections:Research Papers (SCM)

Files in This Item:

File Description SizeFormat
1991 MCLC V196 p27.pdfRestricted Access325.55 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


    RRI Library DSpace